| Catalog Number |
4002C0310 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/19/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-00346.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) for a type ii endoleak repair using penumbra coil 400 coils (pc400 coils).During the procedure, while attempting to advance two pc400 coils through another manufacturer's microcatheter, the physician met resistance around the hub of the microcatheter and was unable to advance the coils.The two pc400 coils and the microcatheter were removed and the procedure was completed using another manufacturer's coils and another manufacturer's microcatheter.There was no report of an adverse effect to the patient.